|Barked: Fri Dec 14, '12 10:50am PST |
|Use punctuation, so we can understand you better. Based on what I think you're saying, you are on amoxi, metronidazole, and a Purina brand supplement all of which are labeled for use with diarrhea. You are concerned that this will cause constipation.
Being labeled for use with diarrhea does not mean a product's purpose is to firm up stools. It sounds like your vet is concerned about a bacterial cause for the diarrhea, since amoxi and metronidazole are both antibiotics. They will kill the bacteria causing diarrhea, which should resolve it without the use of a stool hardener.
The Purina supplement is probably a probiotic. This is the stuff I have been given. This will add good bacteria back into the gut, since the antibiotics will kill it all - which can cause digestive upset including vomiting, diarrhea, and constipation. It's a good supplement - it's best to give it 2 - 3 hours after you have given the antibiotics, or the antibiotics will kill all of it. When I've used it, I've given the antibiotics in a bit of food, since they shouldn't be taken on an empty stomach, then fed the rest of the meal 2 - 3 hours later with the supplement to aid it's digestion.
Adding pumpkin too is probably not necessary, but it will not hurt. I would not add any dairy products since dogs can't digest lactose to begin with, plus she's now on antibiotics - some of which may be inhibited by dairy. There are not enough probiotics in yogurt to be therapeutic anyway. The Purina supplement will be enough.
Edited by author Fri Dec 14, '12 10:51am PST
|my posts | my page | msg me | my family's posts | gift me | become pals|| [notify]|